# SDR NX4R2012031501028

- Difficulty date: March 15, 2012
- Submitted: March 19, 2012
- Operation: General aviation
- Aircraft: N453ER
- Make and model: Cessna 172S
- Aircraft serial: 172S10500
- Aircraft time: 4,190 hours
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 0510105391
- Condition: Frayed
- Location: Zone 100
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, THE TOP ELEVATOR CABLE AT THE PULLEY PNS-378-3, F/S-205.81 WAS FOUND TO BE FRAYED WITH SEVERAL BROKEN STRANDS.  THERE WAS NO ABNORMAL WEAR ON THE PULLEY AND THE CABLE WAS NOT WORN. THE STRANDS APPEARED TO BE BROKEN DUE TO A TENSION FAILURE.  THE CABLE TENSIONS WERE CHECKED PRIOR TO THIS FINDING AND WERE WITHIN PUBLISHED SPECIFICATIONS.
